By Topic

On the Longest Edge of Gabriel Graphs in Wireless Ad Hoc Networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Peng-Jun Wan ; Dept. of Comput. Sci., City Univ. of Hong Kong ; Chih-Wei Yi

In wireless ad hoc networks, without fixed infrastructures, virtual backbones are constructed and maintained to efficiently operate such networks. The Gabriel graph (GG) is one of widely used geometric structures for topology control in wireless ad hoc networks. If all nodes have the same maximal transmission radii, the length of the longest edge of the GG is the critical transmission radius such that the GG can be constructed by localized and distributed algorithms using only 1-hop neighbor information. In this paper, we assume a wireless ad hoc network is represented by a Poisson point process with mean n on a unit-area disk, and nodes have the same maximal transmission radii. We give three asymptotic results on the length of the longest edge of the GG. First, we show that the ratio of the length of the longest edge to radic(ln n/pin)is asymptotically almost surely equal to 2. Next, we show that for any xi, the expected number of GG edges whose lengths are at least 2radic(ln n + xi/pin) is asymptotically equal to 2e middotxi. This implies that xi rarr chi is an asymptotically almost sure sufficient condition for constructing the GG by 1-hop information. Last, we prove that the number of long edges is asymptotically Poisson with mean 2e-xi. Therefore, the probability of the event that the length of the longest edge is less than 2radic(ln n + xi/pin) is asymptotically equal to exp(-2e-xi)

Published in:

Parallel and Distributed Systems, IEEE Transactions on  (Volume:18 ,  Issue: 1 )